Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 29, 2006, 5:13 PM CDT for Karnes County, Wilson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- May 29, 2006, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3081 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 292216 FFWEWX TXC255-493-300015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... KARNES COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF KARNES CITY WILSON COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...POTH...KOSCIUSKO...FLORESVILLE * UNTIL 715 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED VERY HEAVY RAINFALL FROM STOCKDALE AND FLORESVILLE...SOUTH TO RUNGE AND KENEDY. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. STORM TOTALS AROUND 5 INCHES WERE NOTED IN THE POTH... FALLS CITY AND KOSCIUSKO AREAS. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803 $$
3 follow-up statements
000 WGUS74 KEWX 292309 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 606 PM CDT MON MAY 29 2006 TXC255-493-300015- WILSON TX-KARNES TX- 606 PM CDT MON MAY 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR KARNES AND WILSON COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINS WERE RAPIDLY DECREASING IN INTENSITY AS THEY MOVED SOUTHWEST. THE THREAT OF FLASH FLOODING CONTINUES FOR THE NEXT HOUR OR SO DUE TO EARLIER HEAVY RAINS AS MUCH AS AROUND 6 INCHES MAINLY IN THE KOSCIUSKO...POTH AND FALLS CITY AREAS. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803 $$
000 WGUS74 KEWX 292357 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 PM CDT MON MAY 29 2006 TXC255-493-300015- WILSON TX-KARNES TX- 656 PM CDT MON MAY 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR KARNES AND WILSON COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY LIGHT RAIN ACROSS KARNES AND WILSON COUNTIES. SOME FLOODING CAN STILL BE EXPECTED DUE TO EARLIER HEAVY RAINFALL. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803 $$
000 WGUS74 KEWX 300006 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 705 PM CDT MON MAY 29 2006 TXC255-493-300015- WILSON TX-KARNES TX- 705 PM CDT MON MAY 29 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KARNES AND WILSON COUNTIES... AT 705 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY LIGHT RAIN ACROSS KARNES AND WILSON COUNTIES. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER...SOME PONDING OF WATER IN LOW LYING AREAS MAY CONTINUE FOR THE NEXT HOUR OR SO. LAT...LON 2911 9821 2885 9795 2895 9775 2928 9803 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 29, 3:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT MON MAY 29 2006 .DISCUSSION...INTERESTING FORECAST FOR THE NEXT COUPLE OF DAYS. EMBEDDED UPPER LOW ACROSS EAST TEXAS EXPECTED TO FOLLOW THE GENERAL HIGH PRESSURE CIRCULATION ALOFT PATTERN AND MOVE WEST TOWARD SOUTH CENTRAL TEXAS. BY TOMORROW NIGHT INTO WEDNESDAY.. THIS WOULD PLACE SOUTH CENTRAL TEXAS IN THE MIDST OF THIS LOW PRESSURE PATTERN ALOFT AND ALLOW A MUCH MORE BOUYANT AIRMASS WITH THE POSSIBILITY OF TROPIC-LIKE RAINS ACROSS THE AREA. GFS SEEMS TO BE HAVING FEEDBACK PROBLEMS IN ITS SOLUTION IN INTENSIFYING SYSTEM IN THE WESTERN GULF LATE TONIGHT AND TOMORROW AND MOVING IT INTO OUR AREA WEDNESDAY. WILL DISCOUNT THE FEEDBACK HOWEVER..OVERALL PATTERN DOES SUGGEST A CHANGE TO A MUCH MORE TROPICAL REGIME OVER THE NEXT FEW DAYS AS THE UPPER LOW MOVES WEST. THUS HAVE INCREASED POPS WEDNESDAY AND THURSDAY AND INCLUDED LOCALLY HEAVY RAINS. HIGH PRESSURE BUILDS ACROSS FOR FRIDAY AND THROUGH THE WEEKEND AND LOOKS TO END THE RAIN THREAT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 90 70 85 / 20 30 30 50 AUSTIN BERGSTROM INTL AIRPORT 70 89 70 85 / 20 30 30 50 DEL RIO INTL AIRPORT 74 96 72 91 / 20 - 20 30 SAN ANTONIO INTL AIRPORT 74 90 69 86 / 20 20 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/13
In the hours before
Local storm report, May 29, 3:12 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 S GONZALES 29.48N 97.45W
05/29/2006 E0.50 INCH GONZALES TX LAW ENFORCEMENT
OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 39 min |
| May 29, 4:09 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| May 29, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 36 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.